A modified mechanical quadrature formula and its extensions

Xiao-Yu Long, Xian-Ci Zhong, Li-Hua Zhang

Abstract


The typical mechanical quadrature formula is modified as

$$ \int_{a}^{b}f(x)dx\approx\sum_{i=0}^{n}\sum_{j=0}^{m}A_{(i,j)}f^{(j)}(x_{i}), $$

where $f(x)\in C^{(m)}[a,b]$ and $A_{(i,j)}$ are the quadrature weights. Based on the Taylor-series expansion technique, the methods for determining the quadrature weights $A_{(i,j)}$ with the known quadrature points $x_{i}$ are given. The corresponding convergence and error estimate are made, then a sequence of Romberg-like quadrature formulae are analyzed. The modified mechanical quadrature formulae are further extended to solve the Riemann-Liouville fractional integral. Numerical results are carried out to show the effectiveness of the proposed methods by comparing some known methods. The proposed methods can be used to solve various linear and nonlinear integral equations with continuous and weakly singular kernels arising in practical physics, mechanics and engineering.

https://doi.org/10.28919/jmcs/3419


Full Text: PDF

How to Cite this Article:

Xiao-Yu Long, Xian-Ci Zhong, Li-Hua Zhang, A modified mechanical quadrature formula and its extensions, Journal of Mathematical and Computational Science, Vol 7, No 5 (2017), 895-911

Copyright © 2017 Xiao-Yu Long, Xian-Ci Zhong, Li-Hua Zhang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

J. Math. Comput. Sci.

ISSN: 1927-5307

Editorial Office: jmcs@scik.org

 

Copyright ©2017 JMCS